Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Twin Cities, MN

May 31, 2021Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at May 31, 2021, 4:58 PM CDT for Eau Claire County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 4:58 PM CDT (21:58 UTC)
Expired
May 31, 2021, 5:30 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS83 KMPX 312158
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
458 PM CDT Mon May 31 2021

WIZ027-028-312230-
Chippewa-Eau Claire-
458 PM CDT Mon May 31 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...

At 457 PM CDT, a strong thunderstorm was located near Fall Creek, or
6 miles east of Eau Claire, moving east at 35 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Eau Claire, Altoona, Lake Hallie, Fall Creek, Ludington, Lake Eau
Claire County Park and Seymour.

If you are on or near a lake, get out of the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

LAT...LON 4469 9092 4477 9144 4489 9141 4493 9093
TIME...MOT...LOC 2157Z 276DEG 29KT 4482 9132 

$$

BPH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 31, 2:07 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 31, 2:07 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
207 PM CDT Mon May 31 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 207 PM CDT Mon May 31 2021

The surface front stretches from west central Wisconsin across east/south
central Minnesota early this afternoon. MuCAPES along/ahead of the
boundary have increased to around 1000 J/kg. Shear along the
front is marginal at best, so do think the coverage of convection
that develops will be isolated or a broken line of cells at best.
For a few hours late this afternoon we will still have the influence
of colder temperatures aloft with the passing mid-level trough, so
any stronger updrafts might be able to muster up some small hail
along with sub-severe wind gusts.

Skies clear tonight and winds become nearly calm. Dewpoints look to
stay up just enough to allow for fog development, mainly over west
central WI. Otherwise, expect benign weather on Tuesday, with highs
from 75-80, plenty of sun, and winds under 10 mph.

.LONG TERM...(Wednesday through Monday)
Issued at 207 PM CDT Mon May 31 2021

There will be limited opportunities for precipitation, the main
impacts throughout the long term will be tied to the warming trend
with temperatures climbing well above normal.

On Wednesday, a shortwave trough over the upper Mississippi Valley
will provide an increased chance of precipitation to our east. NBM
PoPs have decreased further, with 15 to 20 PoPs in our far eastern
WI counties. It will be difficult to see any precipitation develop
due to the limited upper level forcing, boundary layer moisture, and
shear. This trough will depart by Thursday with a pattern change in
the works for the remainder of the extended.

Upper level ridging builds over the upper Mississippi Valley,
opening the door to a prolonged stretch of heat and humidity that
has been absent so far this year. For Thursday into Sunday, the
forecast dries out with high temperatures climbing into the mid 80s
to lower 90s, with dewpoints increasing into the low to mid 60s by
Sunday. The NBM's high temperatures still range between the 75th to
90th percentile but with deep WAA these temperatures should be
realized. A quick look at the 925mb temperatures show they from
between +25c to +30c, this would support sfc temperatures in the
upper 80s to mid 90s for Friday into Sunday. Monday, isolated storms
are possible in the afternoon with a shortwave moving through the
greater flow aloft.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1121 AM CDT Mon May 31 2021

The weak surface front extends from near KMKT to KMSP late this
morning. In the wake of the clearing of low clouds, we are seeing
modest instability developing along the front (per analyzed MUCAPEs
in the 500-1000 J/KG range). The convergence/shear near the boundary
is weak, which means any thunderstorm development along it will most
likely be isolated to widely scattered in nature. The most likely
scenario is for the convection to develop just east of KMKT/KMSP,
with higher odds for a thunderstorm to affect KRNH/KEAU around/after
20Z. Therefore have kept MN sites dry with thunderstorm mentions at
WI sites. In the wake of the front, skies clear overnight and winds
become light to calm. Fog will be possible at KEAU given the residual
moisture and calm winds.

KMSP...
Expect Isolated TS activity to pop up just east/south of KMSP this
afternoon, so have kept the TAF dry.

/OUTLOOK FOR KMSP/
Tue...VFR. Wind S 5-10kts.
Wed...VFR. Wind SW 10kts.
Thu...VFR. Wind WSW 10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...LS
LONG TERM...BPH
AVIATION...LS
Hazardous weather outlook, May 31, 7:57 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
757 AM CDT Mon May 31 2021

MNZ053-060>063-069-070-076>078-083>085-091>093-WIZ014>016-023>028-
011300-
Chisago-Hennepin-Anoka-Ramsey-Washington-Scott-Dakota-Le Sueur-
Rice-Goodhue-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
757 AM CDT Mon May 31 2021

This Hazardous Weather Outlook is for portions of east central
Minnesota...south central Minnesota...southeast Minnesota...
northwest Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight.

Thunderstorms are possible today, mainly along and east of
Interstate 35 during the afternoon. A few of these storms could
produce locally strong wind gusts and marginally severe hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041>045-047>052-054>059-064>068-073>075-082-011300-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Carver-
Redwood-Brown-Nicollet-Watonwan-
757 AM CDT Mon May 31 2021

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Local storm report, May 31, 4:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 S CLARKS GROVE        43.72N 93.32W
05/31/2021  M0.88 INCH       FREEBORN           MN   TRAINED SPOTTER

&&
Special weather statement, May 31, 4:35 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
435 PM CDT Mon May 31 2021

WIZ025-028-312200-
Dunn-Eau Claire-
435 PM CDT Mon May 31 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUNN AND WESTERN
EAU CLAIRE COUNTIES...

At 434 PM CDT, a strong thunderstorm was located 6 miles south of Elk
Mound, or 12 miles southeast of Menomonie, moving east at 25 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Eau Claire, Altoona, Lake Hallie, Elk Mound, Rock Falls, Caryville
and Seymour.

If you are on or near a lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

LAT...LON 4462 9142 4474 9185 4487 9179 4486 9131
TIME...MOT...LOC 2134Z 280DEG 20KT 4479 9171

BPH
Special weather statement, May 31, 4:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
458 PM CDT Mon May 31 2021

WIZ027-028-312230-
Chippewa-Eau Claire-
458 PM CDT Mon May 31 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...

At 457 PM CDT, a strong thunderstorm was located near Fall Creek, or
6 miles east of Eau Claire, moving east at 35 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Eau Claire, Altoona, Lake Hallie, Fall Creek, Ludington, Lake Eau
Claire County Park and Seymour.

If you are on or near a lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

LAT...LON 4469 9092 4477 9144 4489 9141 4493 9093
TIME...MOT...LOC 2157Z 276DEG 29KT 4482 9132

BPH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:16 PM CDTSpecial Weather StatementMPXMille Lacs44 min
May 31, 4:35 PM CDTSpecial Weather StatementMPXEau Claire25 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.